Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Need medication for cluster headache. Drug test showing Oxycodone. Took marijuana and tylenol. Is that the reason for positive drug test?

Last week, I had a drug test because my doctor thinks that I m looking for pain meds for my Cluster headaches, and I failed. It showed oxycodone , or oxycontin in my system when all I have ever taken is tylenol 1 s for my pain. No doctor seems to believe me about the headaches... Anyways, he prescribed me amitryptiline and I took them as well before the test(not taking them anymore as they are useless for clusters) but now I have to fight to prove that I m not an addict when those are the only drugs I have ingested(I do smoke marijuana as well, and it DOES help with the pain of clusters, and frequency). All I ever wanted from this guy was a referral to a headache clinic, and to start to get my life back on track after suffering for 19yrs, and only being diagnosed in the emergency room last year by an amazingly knowledgeable nurse. Question is: Can these 3 substances in any combination come back as a positive for opiates, and more specifically the Oxy-type drugs?
Asked On : Sun, 8 Jul 2012
Answers:  1 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Cluster headaches can be easily treated with non-opioid medications and you need to consult a neurologist or a neuropsychiatrist for the same. I also believe that you need to consult a psychiatrist specializing in the treatment of substance abuse disorders due to being dependent on the group of drugs called opioids. I hope you consult these specialists as soon as possible and get on to the path of recovery.

I hope this helps. Take care and have a lovely day!
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor